Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 113, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2017, 8:58 PM CDT for 5 counties in Nebraska; Harrison County, Monona County, Iowa. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 8:58 PM CDT (01:58 UTC)
- Expired
- Jun 13, 2017, 9:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harrison County, IA, Monona County, IA, Burt County, NE, Cuming County, NE, Dodge County, NE, Thurston County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:00 PM CDT | HAIL 1 | Pender, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3011 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 21.5
The text
As transmitted.
123
WUUS53 KOAX 140158
SVROAX
IAC085-133-NEC021-039-053-173-177-140230-
/O.NEW.KOAX.SV.W.0113.170614T0158Z-170614T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
858 PM CDT TUE JUN 13 2017
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Western Monona County in west central Iowa...
Northwestern Harrison County in southwestern Iowa...
Burt County in east central Nebraska...
Cuming County in northeastern Nebraska...
Northwestern Washington County in east central Nebraska...
Northern Dodge County in east central Nebraska...
Thurston County in northeastern Nebraska...
* Until 930 PM CDT
* At 857 PM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Hubbard to 4 miles north of
Bancroft to near Hooper, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Point, Onawa, Tekamah, Pender, Scribner, Lyons, Walthill,
Winnebago, Whiting, Beemer, Dodge, Bancroft, Decatur, Snyder,
Uehling, Craig, Macy, Oakland, Herman and Blencoe.
This includes the following highways...
Highway 275 in Nebraska between mile markers 109 and 132.
Highway 75 in Nebraska between mile markers 123 and 171.
Highway 77 in Nebraska between mile markers 129 and 169.
Interstate 29 between mile markers 89 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4227 9635 4226 9633 4223 9632 4222 9633
4221 9604 4197 9602 4163 9604 4163 9691
4173 9691 4202 9682 4226 9682
TIME...MOT...LOC 0157Z 237DEG 60KT 4231 9660 4208 9656 4165 9657
HAIL...<.75IN
WIND...60MPH
$$
MEAD2 follow-up statements
598
WWUS53 KOAX 140213
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
913 PM CDT TUE JUN 13 2017
IAC085-133-NEC021-039-053-173-177-140230-
/O.CON.KOAX.SV.W.0113.000000T0000Z-170614T0230Z/
Monona IA-Harrison IA-Burt NE-Cuming NE-Washington NE-Dodge NE-
Thurston NE-
913 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN MONONA...NORTHWESTERN HARRISON...BURT...CUMING...
NORTHWESTERN WASHINGTON...NORTHERN DODGE AND THURSTON COUNTIES...
At 912 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Dakota City to 3 miles northwest
of Macy to 3 miles west of Uehling, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
West Point, Onawa, Tekamah, Pender, Scribner, Lyons, Walthill,
Winnebago, Whiting, Beemer, Dodge, Bancroft, Decatur, Snyder,
Uehling, Craig, Macy, Oakland, Herman and Blencoe.
This includes the following highways...
Highway 275 in Nebraska between mile markers 109 and 132.
Highway 75 in Nebraska between mile markers 123 and 171.
Highway 77 in Nebraska between mile markers 129 and 169.
Interstate 29 between mile markers 89 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4227 9635 4225 9634 4223 9632 4222 9633
4221 9604 4197 9602 4163 9604 4163 9691
4173 9691 4202 9682 4226 9682
TIME...MOT...LOC 0212Z 236DEG 50KT 4238 9646 4215 9642 4174 9657
HAIL...<.75IN
WIND...60MPH
$$
MEAD305
WWUS53 KOAX 140228
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
928 PM CDT TUE JUN 13 2017
IAC085-133-NEC021-039-053-173-177-140237-
/O.EXP.KOAX.SV.W.0113.000000T0000Z-170614T0230Z/
Monona IA-Harrison IA-Burt NE-Cuming NE-Washington NE-Dodge NE-
Thurston NE-
928 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONONA...NORTHWESTERN
HARRISON...BURT...CUMING...NORTHWESTERN WASHINGTON...NORTHERN DODGE
AND THURSTON COUNTIES WILL EXPIRE AT 930 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 100 AM CDT for
southwestern and west central Iowa...and northeastern and east
central Nebraska.
LAT...LON 4227 9635 4225 9634 4223 9632 4222 9633
4221 9604 4197 9602 4163 9604 4163 9691
4173 9691 4202 9682 4226 9682
TIME...MOT...LOC 0227Z 237DEG 60KT 4252 9618 4229 9614 4188 9629
$$
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:10 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 3:10 PM CDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 310 PM CDT Tue Jun 13 2017 .SHORT TERM...(Tonight through Friday) Issued at 310 PM CDT Tue Jun 13 2017 The timing and intensity of thunderstorms through the overnight is the main forecast problem. Upper air charts from 12z showed a closed low centered near central MT, with height falls of up to 140 meters. There was a 95 knot jet max south of the low across UT and WY. Thermal ridge at 700 mb extended from TX up into KS and NE. Cap is fairly strong in much of the forecast area but a rogue cell did track quickly northeast over parts of our area toward KSUX. Cap has weakened farther to the west in central NE. MLCAPE values locally are 3000-4000 J/kg and Sfc to 6 km shear is 30-50 knots in the area where main area of storms should initiate. Latest HRRR runs suggest development in the next hour or so, with varying model solutions as to how far and how fast things spread east this evening. Looks like most of the area should see at least some storms. Highest hail threat should be before dark, with a transition more to outflow dominated storms. There does also appear to be some tornado risk, but chances seem higher north of our area. High PW (Precipitable Water) values across the forecast area are mostly 1.0 to 1.4 inches, so there is some threat of heavy rain. Expect that most activity will be east of our area by sunrise Wednesday but will keep some low POPs going in far southeast NE and southwest IA into Wednesday. Currently have the period from Wednesday night into Thursday morning dry. Both the 12z NAM and GFS suggest that a convective complex may develop over parts of southern NE and northern KS Thursday afternoon and evening. That has been a fairly consistent trend and will stay with that thinking. There are signals for storm potential again Friday into Friday evening as well. Lows tonight should drop to the lower and mid 60s in much of northeast NE, ranging to lower 70s near the MO border. Highs Wednesday should reach the mid 80s to lower 90s, with Thursday a few degrees warmer. .LONG TERM...(Friday night through Tuesday) Issued at 227 PM CDT Tue Jun 13 2017 At the beginning of this period, we should be in modest west/ northwest flow at 500 mb. This flow should buckle a big as a fast moving shortwave crosses the northern Plains. Otherwise a warm mid tropospheric anticyclone should develop over AZ and NM but extend north into western Canada. Model solutions vary a bit in regards to waves moving toward us from the northwest, and there will some intermittent chances for storms. Highs should average in the 80s, with lows in the upper 50s to mid 60s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1230 PM CDT Tue Jun 13 2017 VFR conditions to continue with gusty south/southeast surface winds. Scattered thunderstorms are expected to develop to the west of the TAF sites and spread east through the night. Best time frame for KOFK looks like 23-02z, KLNK 03-06z and KOMA 04-07z. Some of these storms could be severe. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Miller LONG TERM...Miller AVIATION...Kern
Hazardous weather outlook, Jun 13, 3:46 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 346 PM CDT Tue Jun 13 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 346 PM CDT Tue Jun 13 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY Thunderstorms will move across parts of eastern Nebraska and western Iowa through the evening. Some storms may be severe. Initially, the biggest risk will be large hail, but damaging winds and a few tornadoes also are possible. As storms continue, the risk will transition to hail and damaging winds. Later tonight, another area of storms could move into the area from the west or southwest. These storms could produce strong winds and hail. Locally heavy rain is also possible through the overnight. There will be a slight chance of thunderstorms over parts of southeast Nebraska and southwest Iowa Wednesday, but the chance of severe storms is low. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY Isolated to scattered thunderstorms are possible in the afternoon and evening hours from Thursday through Saturday, and then again Monday night. Widespread severe weather is not likely. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening, especially across northeast Nebraska.
In the hours before
Local storm report, Jun 13, 8:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
828 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST BELLWOOD 41.34N 97.24W
06/13/2017 E60 MPH BUTLER NE EMERGENCY MNGR
&&
CZAPOTOCLocal storm report, Jun 13, 8:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
841 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG COLUMBUS 41.43N 97.36W
06/13/2017 PLATTE NE PUBLIC
LARGE TREE AND BRANCHES DOWN AT ELKS COUNTRY CLUB
&&
KRGSpecial weather statement, Jun 13, 8:46 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
846 PM CDT TUE JUN 13 2017
NEZ012-140215-
Cedar NE-
846 PM CDT TUE JUN 13 2017
...Significant Weather Advisory for NORTHERN CEDAR COUNTY UNTIL 915
PM CDT...
At 845 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Hartington, or 16 miles south of Yankton, moving
northeast at 35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hartington, Wynot, Fordyce, St. Helena, Brooky Bottom and St. Helena
Boat Dock.
This includes Highway 81 in Nebraska near mile marker 200.
A severe thunderstorm watch remains in effect until 100 AM CDT for
northeastern Nebraska.
LAT...LON 4285 9722 4281 9721 4280 9716 4277 9713
4277 9705 4276 9702 4271 9702 4251 9729
4266 9745 4286 9727
TIME...MOT...LOC 0145Z 223DEG 30KT 4265 9734
MEADLocal storm report, Jun 13, 8:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
847 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST WAYNE 42.24N 97.02W
06/13/2017 M67 MPH WAYNE NE AWOS
&&
CZAPOTOCLocal storm report, Jun 13, 8:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST 3 NW RISING CITY 41.23N 97.34W
06/13/2017 E60 MPH BUTLER NE EMERGENCY MNGR
&&
DFOBERTLocal storm report, Jun 13, 8:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
857 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST WAYNE 42.24N 97.02W
06/13/2017 E50 MPH WAYNE NE PUBLIC
SMALL TREE UPROOTED
&&
KRGThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:24 PM CDT | Special Weather Statement | OAX | Platte | 36 min |
| Jun 13, 7:45 PM CDT | Special Weather Statement | OAX | Platte | 30 min |
| Jun 13, 7:48 PM CDT | Special Weather Statement | OAX | Platte, Stanton | 27 min |
| Jun 13, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 34 min |
| Jun 13, 8:05 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 25 min |
| Jun 13, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 31 min |
| Jun 13, 8:21 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Platte, Saunders | 24 min |
| Jun 13, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Stanton, Thurston, Wayne | 37 min |
| Jun 13, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 31 min |
| Jun 13, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Cuming, Dodge, Lancaster, Saunders and 1 more | 33 min |
| Jun 13, 8:46 PM CDT | Special Weather Statement | OAX | Cedar | 29 min |
| Jun 13, 9:07 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saunders, Seward | 23 min |
| Jun 13, 9:27 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 33 min |
| Jun 13, 9:31 PM CDT | Special Weather Statement | OAX | Colfax, Platte, Stanton, Wayne | 44 min |
| Jun 13, 9:33 PM CDT | Special Weather Statement | OAX | Burt, Dodge, Washington | 42 min |
| Jun 13, 10:23 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 37 min |
| Jun 13, 10:50 PM CDT | Special Weather Statement | OAX | Butler | 25 min |
| Jun 13, 10:57 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saline, Saunders, Seward | 33 min |
| Jun 13, 11:14 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saline, Saunders and 1 more | 31 min |
| Jun 13, 11:36 PM CDT | Special Weather Statement | OAX | Colfax, Dodge | 39 min |
| Jun 13, 11:39 PM CDT | Special Weather Statement | OAX | Thurston | 36 min |
| Jun 14, 12:13 AM CDT | Special Weather Statement | OAX | Douglas, Washington | 32 min |
| Jun 14, 12:36 AM CDT | Special Weather Statement | OAX | Johnson | 24 min |
| Jun 14, 1:35 AM CDT | Special Weather Statement | OAX | Nemaha | 25 min |
| Jun 14, 3:31 AM CDT | Special Weather Statement | OAX | Saline | 29 min |
| Jun 14, 4:20 AM CDT | Special Weather Statement | OAX | Seward | 25 min |
| Jun 14, 4:41 AM CDT | Special Weather Statement | OAX | Seward | 19 min |
| Jun 14, 5:17 AM CDT | Areal Flood Advisory | OAX | Butler | 3 hr |
| Jun 14, 6:48 AM CDT | Special Weather Statement | OAX | Cass | 27 min |
| Jun 14, 7:03 AM CDT | Special Weather Statement | OAX | Gage, Johnson | 27 min |
| Jun 14, 7:16 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Johnson, Nemaha, Otoe | 29 min |
| Jun 14, 1:15 AM CDT | Special Weather Statement | OAX | Pottawattamie | 30 min |
| Jun 14, 1:22 AM CDT | Special Weather Statement | OAX | Fremont | 23 min |
| Jun 14, 7:44 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 31 min |
| Jun 14, 8:15 AM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.